MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Model Number Pedicle Screw - Non Cannulated
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved screw was not received at our facility.Since we could not examine the item, it was difficult to determine the reason for the reported fault.Nevertheless, examination of the production records of the involved item indicated it was manufactured according to specification.In addition, results of mechanical tests performed on sample pedicle screws manufactured at the same period as the involved lot, were according to specification.In order to simulate the reported case, a torsion test was performed for two 5.5mm diameter carboclear pedicle screws, with results that met carbofix acceptance criteria.The test included pedicle screw insertion into a bone model (rigid polyurethane foam) using a screwdriver and torque meter (no tapping was performed prior to insertion, in order to simulate worst case scenario).
 
Event or Problem Description
During fixation of t6-t11 vertebrae of oncological patient in (b)(6), one of the screws at t9 was inserted in a manner that the screw tulip touched the pedicle.This caused significant resistance that led to excessive torque and breakage of the screw.The physician decided the construct is strong enough (leaving the screw in situ, with fixation of two levels above and two levels below the affected vertebrae).

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key9556734
Report Number9615128-2020-00001
Device Sequence Number2238056
Product Code NKB
UDI-Device Identifier07290110200640
UDI-Public(01)07290110200640(17)230701(10)72961A
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberPedicle Screw - Non Cannulated
Device Catalogue NumberPNNS5545
Device Lot Number72961A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1